Alert archive / Tennessee / Severe Thunderstorm Warnings in 2022
Severe Thunderstorm Warning 88, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Jun 17, 2022, 9:03 AM CDT for Montgomery County, Robertson County, Stewart County, Tennessee. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 17, 2022, 9:03 AM CDT (14:03 UTC)
- Expired
- Jun 17, 2022, 9:45 AM CDT
- In force
- 42 min
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Montgomery County, TN, Robertson County, TN, Stewart County, TN
The radar
The Ft Campbell radar (KHPX), 26 km from the middle of the area, began a volume at 14:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 17, 9:01 AM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Birmingham, AL (KBMX), launched 12:00Z, 2.1 hours before the alert went out and 374 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1535 J/kg
- Mixed-layer CIN
- -154 J/kg
- Mixed-layer LCL
- 1149 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- -54 m²/s²
- 0-3 km storm-relative helicity
- 5 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 17, 6:15 AM CDT, 2 hours 48 minutes earlier.
Area forecast discussion, Jun 17, 6:15 AM CDT, 2 hours 48 minutes before
Area Forecast Discussion National Weather Service Nashville TN 615 AM CDT Fri Jun 17 2022 ...New AVIATION... .SHORT TERM... (Today through Sunday) Issued at 211 AM CDT Fri Jun 17 2022 Cold front extends from WI southwest through southern IO this morning. This boundary will be on approach and will push through the area by late afternoon or early evening. Scattered convection is expected from late morning through mid afternoon. Not much in the way of coverage but storms might reach strong to perhaps severe limits with damaging winds being the primary threat. Forcing and wind energy parameters look weak while instabilities and organization are respectable. Hrrr leans toward areas east of I-65 as more prone to the stronger activity. Otherwise, we are looking at lowering heights through 00Z with 850 mb temps down just a bit and some added cloudiness. So, for highs today we are looking at 93F to 96F west of the Plateau. This coupled with 70F-73F dewpoints yields HI values just below 105F. Therefore, have opted to not include a heat advisory for today. Moving on, its looking less humid and not as hot for Saturday and Sunday. Highs will drop down to near 90 with dewpoints in the upper 40s and 50s. Much nicer...but with no pops for Sunday....almost seems unfair. && .LONG TERM... (Sunday Night through next Friday) Issued at 211 AM CDT Fri Jun 17 2022 In the extended forecast, the very nice weekend weather will not last. The heat miser is on the way. He'll arrive on Monday and throw a big upper ridge over us once again. This time, the positioning of the upper high will be to the west of the mid state. Low level wind components look more land-locked, so this will be a drier heat. That said, the Euro is continuing to advertise hideous 850 mb temps in the mid 20's C. GFS is not quite as warm but since I'm leaning toward the NBM, model consistency, and ISC advice, looks like 101F for the music city Tuesday and Wednesday. Dewpoints will only be in the 50s and lower 60s so yes, its gonna feel a little like Vega$ or west Texas next week. So look on the bright side, you'll get to compare the 2 kinds of heat. Which do you prefer...or not? && .AVIATION... (12Z TAFS) Issued at 614 AM CDT Fri Jun 17 2022 Focus for this TAF cycle is the arrival of a weak frontal system late this morning. Sct TS are possible, but only confident enough to prevail at CKV. Brief MVFR possible with any storms. Winds will be light, then pick up from the southwest and shift to the northwest with fropa early in the afternoon. && .PRELIMINARY POINT TEMPS/POPS... Nashville 96 72 89 61 / 30 10 0 0 Clarksville 93 68 87 57 / 40 10 0 0 Crossville 88 64 79 54 / 40 20 0 0 Columbia 96 71 90 60 / 30 20 0 0 Cookeville 91 67 81 56 / 40 20 0 0 Jamestown 88 63 79 54 / 40 10 0 0 Lawrenceburg 95 71 89 59 / 30 20 0 0 Murfreesboro 97 72 90 59 / 30 20 0 0 Waverly 93 69 88 58 / 30 10 0 0 && .OHX WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...21 LONG TERM....21 AVIATION.....Unger
Hazardous weather outlook, Jun 17, 3:18 AM CDT, 5 hours 45 minutes before
Hazardous Weather Outlook National Weather Service Nashville TN 318 AM CDT Fri Jun 17 2022 TNZ005>011-023>034-056>066-075-077>080-093>095-180830- Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston- Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith-Jackson- Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson-Maury- Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford-Coffee- Warren-Grundy-Van Buren-Wayne-Lawrence-Giles- 318 AM CDT Fri Jun 17 2022 This Hazardous Weather Outlook is for Middle Tennessee. .DAY ONE...Today and tonight. A cold front will move through the area this afternoon. Strong to potentially severe thunderstorms will be possible. Straight line wind damage will be the primary threat. The timeframe for storms will be late morning and into the afternoon. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. A returning heatwave will be possible across the mid state by mid week with high temperatures reaching near 100F. Humidity levels, however, will be low enough to probably keep heat index values below the advisory threshold. Nevertheless, it will be quite hot. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. 21
The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 17, 9:35 AM CDT | Severe Thunderstorm Warning | OHX | Cheatham, Davidson, Dickson, Houston, Humphreys, Montgomery and 3 more | 25 min |
| Jun 17, 9:58 AM CDT | Severe Thunderstorm Warning | OHX | Cheatham, Davidson, Dickson, Hickman, Humphreys, Maury and 1 more | 32 min |
| Jun 17, 10:02 AM CDT | Severe Thunderstorm Warning | OHX | Davidson, Macon, Robertson, Sumner, Trousdale, Wilson | 28 min |
| Jun 17, 10:27 AM CDT | Severe Thunderstorm Warning | OHX | Davidson, Hickman, Maury, Rutherford, Williamson, Wilson | 33 min |
| Jun 17, 10:56 AM CDT | Severe Thunderstorm Warning | OHX | Bedford, Cannon, Coffee, DeKalb, Rutherford, Williamson and 1 more | 34 min |
| Jun 17, 11:22 AM CDT | Special Weather Statement | OHX | Bedford, Cannon, Coffee, DeKalb, Warren | 38 min |
| Jun 17, 12:04 PM CDT | Special Weather Statement | OHX | Coffee, Grundy, Van Buren, Warren, White | 41 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2022Every severe thunderstorm warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.